Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 31, NWS Norman, OK

June 10, 20084 counties in Texas; 23 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jun 10, 2008, 3:39 PM CDT for 4 counties in Texas; 23 counties in Oklahoma. It took effect at Jun 11, 2008, 8:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 3:39 PM CDT (20:39 UTC)
In effect from
Jun 11, 2008, 8:00 AM CDT
Expired
Jun 11, 2008, 11:00 PM CDT
In force
15 hr
Issued by
NWS Norman, OK
All 27 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 102039
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT TUE JUN 10 2008

...GUSTY SOUTH WINDS AGAIN ON WEDNESDAY...

.THE WEATHER PATTERN OF RECENT WEEKS WILL REPEAT AGAIN
WEDNESDAY...AS THE NEXT STORM SYSTEM DEVELOPS OVER THE ROCKY
MOUNTAINS. LOW PRESSURE WILL STRENGTHEN IN SOUTHWEST
KANSAS...RESULTING IN STRONG AND GUSTY SOUTH WINDS OVER WESTERN
OKLAHOMA. THE WINDS WILL GRADUALLY DECREASE LATE WEDNESDAY
EVENING.

OKZ004>006-009>011-014>017-021>023-034-035-111045-
/O.NEW.KOUN.WI.Y.0031.080611T1300Z-080612T0400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART
339 PM CDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM CDT WEDNESDAY. 

SOUTHERLY WINDS WILL INCREASE QUICKLY WEDNESDAY MORNING...AND WILL
NOT DECREASE UNTIL LATE WEDNESDAY EVENING. SUSTAINED SPEEDS WILL
AVERAGE 30 TO 35 MPH...WITH FREQUENT GUSTS AROUND 45 MPH.

WINDS THIS STRONG CAN PICK UP LIGHTWEIGHT OBJECTS...CREATE AREAS
OF BLOWING DUST...AND HAMPER OUTDOOR WORK AND OTHER ACTIVITIES.
DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION.

$$

BURKE
6 follow-up statements
000 
WWUS74 KOUN 110937
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
437 AM CDT WED JUN 11 2008

...GUSTY SOUTH WINDS AGAIN ON WEDNESDAY...

.A STORM SYSTEM MOVING INTO THE PLAINS TODAY WILL AID IN THE
STRENGTHENING OF LOW PRESSURE AT THE SURFACE OVER SOUTHEAST
COLORADO TODAY. STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TODAY
ACROSS WESTERN OKLAHOMA IN RESPONSE TO THIS STRENGTHENING AREA OF
LOW PRESSURE. THE WINDS WILL GRADUALLY DECREASE LATE WEDNESDAY
EVENING.

OKZ004>006-009>011-014>017-021>023-034-035-111745-
/O.CON.KOUN.WI.Y.0031.080611T1300Z-080612T0400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART
437 AM CDT WED JUN 11 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
CDT THIS EVENING. 

GUSTY WINDS HAVE ALREADY DEVELOPED IN SOME LOCATIONS OF WESTERN
OKLAHOMA EARLY WEDNESDAY MORNING... AND WILL INCREASE ACROSS MUCH
OF WESTERN OKLAHOMA THROUGH THE MORNING HOURS. SUSTAINED SPEEDS
WILL AVERAGE 30 TO 35 MPH...WITH FREQUENT GUSTS AROUND 45 MPH.
THESE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON AND EVENING
BEFORE DECREASING LATE TONIGHT.

WINDS THIS STRONG CAN PICK UP LIGHTWEIGHT OBJECTS...CREATE AREAS
OF BLOWING DUST...AND HAMPER OUTDOOR WORK AND OTHER ACTIVITIES.
DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 111510
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CDT WED JUN 11 2008

...GUSTY SOUTH WINDS AGAIN ON WEDNESDAY...

.A STORM SYSTEM MOVING INTO THE PLAINS WILL AID IN THE
STRENGTHENING OF LOW PRESSURE AT THE SURFACE OVER SOUTHEAST
COLORADO TODAY. STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TODAY
NORTHWESTERN TEXAS AND WESTERN AND NORTHERN OKLAHOMA IN RESPONSE
TO THIS STRENGTHENING AREA OF LOW PRESSURE. THE WINDS WILL
GRADUALLY DECREASE LATE THIS EVENING.

OKZ007-012-018-024-033-036>038-TXZ083>085-087-112315-
/O.EXA.KOUN.WI.Y.0031.000000T0000Z-080612T0400Z/
GRANT-GARFIELD-KINGFISHER-CANADIAN-HARMON-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...MEDFORD...ENID...KINGFISHER...YUKON...
EL RENO...MUSTANG...HOLLIS...ALTUS...FREDERICK...LAWTON...
QUANAH...CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY
1010 AM CDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXPANDED THE WIND
ADVISORY TO INCLUDE ALL OF WESTERN OKLAHOMA... AS WELL AS PARTS OF
WESTERN NORTH TEXAS AND PARTS OF CENTRAL AND NORTH CENTRAL
OKLAHOMA. THE WIND ADVISORY IS IN EFFECT UNTIL 11 PM CDT THIS
EVENING.

WINDS WILL INCREASE ACROSS MUCH OF CENTRAL OKLAHOMA THROUGH THE
AFTERNOON. SUSTAINED SPEEDS WILL AVERAGE 30 TO 35 MPH... WITH
FREQUENT GUSTS AROUND 45 MPH. THESE STRONG WINDS WILL PERSIST INTO
THE EVENING BEFORE DECREASING LATE TONIGHT.

WINDS THIS STRONG CAN PICK UP LIGHTWEIGHT OBJECTS...CREATE AREAS
OF BLOWING DUST...AND HAMPER OUTDOOR WORK AND OTHER ACTIVITIES.
DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION.

$$

OKZ004>006-009>011-014>017-021>023-034-035-112315-
/O.CON.KOUN.WI.Y.0031.000000T0000Z-080612T0400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART
1010 AM CDT WED JUN 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR
A LARGE PART OF WEST CENTRAL AND NORTHWESTERN OKLAHOMA.

SOUTH WINDS WILL AVERAGE 30 TO 40 MPH IN THESE AREAS THROUGH THIS
AFTERNOON... WITH OCCASIONAL GUSTS TO AROUND 50 MPH. THESE STRONG
WINDS WILL PERSIST THROUGH THE EVENING BEFORE DECREASING LATE
TONIGHT.

WINDS THIS STRONG CAN PICK UP LIGHTWEIGHT OBJECTS...CREATE AREAS
OF BLOWING DUST...AND HAMPER OUTDOOR WORK AND OTHER ACTIVITIES.
DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION.

$$

24
000 
WWUS74 KOUN 111513 CCA
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CDT WED JUN 11 2008

...GUSTY SOUTH WINDS AGAIN ON WEDNESDAY...

.A STORM SYSTEM MOVING INTO THE PLAINS WILL AID IN THE STRENGTHENING 
OF LOW PRESSURE AT THE SURFACE OVER SOUTHEAST COLORADO TODAY. STRONG 
AND GUSTY SOUTH WINDS ARE EXPECTED TODAY ACROSS ALL OF NORTHWESTERN 
TEXAS AND WESTERN AND NORTHERN OKLAHOMA IN RESPONSE TO THIS 
STRENGTHENING AREA OF LOW PRESSURE. THE WINDS WILL GRADUALLY 
DECREASE LATE THIS EVENING.

OKZ007-012-018-024-033-036>038-TXZ083>085-087-112315-
/O.EXA.KOUN.WI.Y.0031.000000T0000Z-080612T0400Z/
GRANT-GARFIELD-KINGFISHER-CANADIAN-HARMON-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...MEDFORD...ENID...KINGFISHER...YUKON...
EL RENO...MUSTANG...HOLLIS...ALTUS...FREDERICK...LAWTON...
QUANAH...CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY
1010 AM CDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXPANDED THE WIND
ADVISORY TO INCLUDE ALL OF WESTERN OKLAHOMA... AS WELL AS PARTS OF
WESTERN NORTH TEXAS AND PARTS OF CENTRAL AND NORTH CENTRAL
OKLAHOMA. THE WIND ADVISORY IS IN EFFECT UNTIL 11 PM CDT THIS
EVENING.

WINDS WILL INCREASE ACROSS MUCH OF CENTRAL OKLAHOMA THROUGH THE
AFTERNOON. SUSTAINED SPEEDS WILL AVERAGE 30 TO 35 MPH... WITH
FREQUENT GUSTS AROUND 45 MPH. THESE STRONG WINDS WILL PERSIST INTO
THE EVENING BEFORE DECREASING LATE TONIGHT.

WINDS THIS STRONG CAN PICK UP LIGHTWEIGHT OBJECTS...CREATE AREAS
OF BLOWING DUST...AND HAMPER OUTDOOR WORK AND OTHER ACTIVITIES.
DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION.

$$

OKZ004>006-009>011-014>017-021>023-034-035-112315-
/O.CON.KOUN.WI.Y.0031.000000T0000Z-080612T0400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...MANGUM...HOBART
1010 AM CDT WED JUN 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR
A LARGE PART OF WEST CENTRAL AND NORTHWESTERN OKLAHOMA.

SOUTH WINDS WILL AVERAGE 30 TO 40 MPH IN THESE AREAS THROUGH THIS
AFTERNOON... WITH OCCASIONAL GUSTS TO AROUND 50 MPH. THESE STRONG
WINDS WILL PERSIST THROUGH THE EVENING BEFORE DECREASING LATE
TONIGHT.

WINDS THIS STRONG CAN PICK UP LIGHTWEIGHT OBJECTS...CREATE AREAS
OF BLOWING DUST...AND HAMPER OUTDOOR WORK AND OTHER ACTIVITIES.
DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION.

$$

...CORRECTED OVERVIEW WORDING
24
000 
WWUS74 KOUN 112032
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT WED JUN 11 2008

...GUSTY SOUTH WINDS TO CONTINUE INTO THE EVENING...

.A LOW PRESSURE SYSTEM OVER THE OKLAHOMA PANHANDLE WILL CONTINUE
TO CAUSE STRONG AND GUSTY SOUTH WINDS INTO THE EVENING HOURS ACROSS
WESTERN... CENTRAL AND NORTHERN OKLAHOMA... AND WESTERN NORTH
TEXAS. THE WINDS WILL GRADUALLY DECREASE LATE THIS EVENING.

OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-120345-
/O.CON.KOUN.WI.Y.0031.000000T0000Z-080612T0400Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-
FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY
332 PM CDT WED JUN 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

STRONG SOUTH WINDS WILL CONTINUE ACROSS A LARGE PART OF CENTRAL...
NORTHERN AND WESTERN OKLAHOMA... AND PARTS OF WESTERN NORTH
TEXAS. SUSTAINED SPEEDS WILL AVERAGE NEAR 30 MPH... WITH GUSTS OF
40 TO 45 MPH POSSIBLE... ESPECIALLY ACROSS PARTS OF WESTERN
OKLAHOMA. THE STRONG WINDS WILL PERSIST INTO THE EVENING BEFORE
DECREASING LATE THIS EVENING AS A WEAK COLD FRONT MOVES INTO
NORTHWEST OKLAHOMA.

WINDS THIS STRONG CAN PICK UP LIGHTWEIGHT OBJECTS WHILE ALSO
HAMPERING OUTDOOR WORK AND OTHER ACTIVITIES. DRIVING MAY BE
DIFFICULT AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO
WEST ORIENTED ROADS. USE EXTRA CAUTION.

$$
CJS
000 
WWUS74 KOUN 120225
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT WED JUN 11 2008

...STRONG SOUTH WINDS SLOWLY DECREASING THIS EVENING...


OKZ007-012-017-018-023-024-036>038-TXZ083>085-087-120330-
/O.CAN.KOUN.WI.Y.0031.000000T0000Z-080612T0400Z/
GRANT-GARFIELD-BLAINE-KINGFISHER-CADDO-CANADIAN-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...MEDFORD...ENID...WATONGA...KINGFISHER...
ANADARKO...YUKON...EL RENO...MUSTANG...ALTUS...FREDERICK...
LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON...MUNDAY...
KNOX CITY
925 PM CDT WED JUN 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

THE HIGH WINDS EXPERIENCED DURING THE LATE AFTERNOON AND EVENING
HOURS HAVE SUBSIDED... ALTHOUGH OCCASIONAL WIND GUSTS OF 25 TO 30
MPH WILL CONTINUE INTO THE LATE EVENING HOURS.

$$

OKZ004>006-009>011-014>016-021-022-033>035-120400-
/O.CON.KOUN.WI.Y.0031.000000T0000Z-080612T0400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART
925 PM CDT WED JUN 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

STRONG SOUTH WINDS WILL CONTINUE ACROSS PARTS OF WESTERN OKLAHOMA
FOR THE REMAINDER OF THE EVENING. SUSTAINED SPEEDS WILL AVERAGE
NEAR 30 MPH... WITH GUSTS OF 40 TO 45 MPH POSSIBLE... ESPECIALLY
ACROSS PARTS OF NORTHWEST OKLAHOMA. THE STRONG WINDS ARE EXPECTED
TO DECREASE SLOWLY LATER TONIGHT AS A WEAK COLD FRONT MOVES INTO
NORTHWEST OKLAHOMA.

WINDS THIS STRONG CAN PICK UP LIGHTWEIGHT OBJECTS WHILE ALSO
HAMPERING OUTDOOR WORK AND OTHER ACTIVITIES. DRIVING MAY BE
DIFFICULT AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES ON
EAST TO WEST ORIENTED ROADS. USE EXTRA CAUTION.

$$

CJS
000 
WWUS74 KOUN 120401
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1101 PM CDT WED JUN 11 2008

OKZ004>006-009>011-014>016-021-022-033>035-120515-
/O.EXP.KOUN.WI.Y.0031.000000T0000Z-080612T0400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART
1101 PM CDT WED JUN 11 2008

...WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING. ALTHOUGH THE
HIGH WINDS WITH GUSTS OF 45 TO 50 MPH HAVE ENDED OVER THE AREA...
ISOLATED WIND GUSTS TO AROUND 40 MPH WILL STILL BE POSSIBLE INTO
THE EARLY MORNING HOURS ACROSS PARTS OF WESTERN OKLAHOMA. HOWEVER...
OVER MOST OF THE AREA... WIND GUSTS WILL AVERAGE 25 TO 35 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 10, 3:33 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 10, 3:33 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT TUE JUN 10 2008

.DISCUSSION...WEATHER TO REMAIN ACTIVE. MOST SIGNIFICANT UPCOMING
EVENT WILL BE HEAVY RAIN THURSDAY NIGHT AND FRIDAY.

.TONIGHT...SURFACE WARM FRONT STRETCHED FROM NORTHEAST TEXAS
WESTWARD TO KNOX CITY AND UP THROUGH THE PANHANDLE. DEWPOINTS IN THE
MID 50S ABOVE THE CAPROCK WITH LOW 60S BELOW...SUGGEST ISOLATED
THUNDERSTORMS ARE POSSIBLE AROUND PEAK HEATING. PROVIDING MID LEVELS
SUPPORT...THERE IS A LOW AMPLITUDE LEAD WAVE COMING THROUGH THE
ROCKIES AHEAD OF THE NEXT LARGER SCALE STORM SYSTEM. WHILE THE
GREATER CHANCE FOR STORMS IS IN KANSAS WHERE DEEP WARM ADVECTION
WILL CONTRIBUTE TO LIFT...ANY STORM THAT MANAGES TO FORM IN THE
PANHANDLES WOULD APPROACH NORTHWEST OKLAHOMA. WITH THE RECENT
DISSIPATION OF LOW LEVEL CLOUD COVER...HEATING MAY BE SUFFICIENT TO
KEEP A STORM ROOTED THROUGH MID TO LATE EVENING. DESPITE VERY LOW
COVERAGE...AN ISOLATED OCCURRENCE OF SEVERE WEATHER CANNOT BE RULED
OUT NORTH OF CHEYENNE UP TO WOODWARD AND BUFFALO.

MODEL SOUNDINGS ARE LIKELY TOO WARM/DRY OVERNIGHT IN THE I-35
CORRIDOR...AS THEY DID NOT CAPTURE THE EXTENT OF CLOUD COVER TODAY.
THEREFORE...WOULD EXPECT REDEVELOPMENT OF STRATUS WITHIN THE
DEEPENING GULF AIR MASS...AS WARM FRONT LIFTS TO A LINE FROM ALVA TO
OKC TO ADA BY MORNING. HAVE BEEN CONSERVATIVE WITH CEILING FORECAST
IN TAFS BECAUSE OF WELL MIXED CONDITIONS AND LOW LEVEL JET. LATER
FORECASTS MAY NEED TO BRING CEILINGS DOWN A BIT.

.WEDNESDAY...WILL GO AHEAD WITH A WIND ADVISORY FOR WESTERN OKLA ON
WEDNESDAY. LOOKS LIKE A CLEAR CUT CASE...MIXING INTO 40 KNOT FLOW
NEAR THE TOP OF THE BOUNDARY LAYER...ALONG WITH DEVELOPMENT OF A
995MB LOW ON THE HIGH PLAINS. LATER SHIFTS WILL WANT TO ASSESS THE
EASTERN EXTENT OF THE ADVISORY. FOR NOW...DID NOT INCLUDE AREAS FROM
ENID DOWN TO EL RENO...WHERE MIXING MAY NOT BE AS DEEP NEAR THE WARM
FRONT. WILL MAINTAIN LOW POPS NORTH WEDNESDAY NIGHT...AS 700MB
THERMAL RIDGE SHOULD LIMIT ACTIVITY.

.THURSDAY AND FRIDAY...HARD TO FIND DIFFERENCES BETWEEN THE SUN-MON
HEAVY RAIN EVENT THAT JUST PASSED...AND THE EVENT EXPECTED THU-FRI.
SURFACE FRONT WILL DROP INTO NORTHERN AND WESTERN OKLAHOMA...WITH
COOLER MID LEVELS OVERSPREADING THE SAME AREA...AND SHOULD RESULT IN
STORMS WITHIN AND NORTH OF THE FRONTAL ZONE BY THURSDAY
EVENING...TRAINING FROM WEST TO EAST. GREATEST SYNOPTIC LIFT AND LOW
LEVEL JET WILL KEEP HEAVIEST AMOUNTS FOCUSED IN NORTHERN
OKLAHOMA...THOUGH OUTFLOW WILL PROVIDE RAIN CHANCES INTO
CENTRAL/SOUTHWEST OKLAHOMA. SUSPECT THE EVENT COULD THRIVE INTO
FRIDAY MORNING...MUCH LIKE ON MONDAY...BECAUSE MID LEVEL FLOW REMAIN
CYCLONIC WITH GRADUAL COOLING AND ASSOCIATED HEIGHT FALLS.
THUS...THE EVENT MAY NOT BE STRONGLY DEPENDENT ON THE DIURNAL
HEATING CYCLE. GIVEN THE RUN TO RUN CONSISTENCY AND HAVING MOISTURE
ALREADY IN PLACE...WE ADJUSTED POPS UPWARD SIGNIFICANTLY. WITH THE
HEAVIEST RAIN EXPECTED IN NORTHERN/CENTRAL OKLAHOMA ONCE
AGAIN...ALREADY SWOLLEN CREEKS AND RIVERS...AND SATURATED SOIL
SHOULD EASILY RESULT IN MORE FLOODING...AND WOULD EXPECT TO PUT OUT
A FLOOD WATCH AS WE GET CLOSER TO THE EVENT.

.EXTENDED...WE MAY SEE A PATTERN SHIFT...AS THE LONG-LIVED WESTERN
PACIFIC TROUGH THAT HAS BEEN FEEDING OUR ACTIVE WEATHER LOOKS TO BE
LOSING ITS SOURCE OF COLD AIR OVER ASIA/ALASKA. OVERNIGHT GFS RUNS
HINTED AT A TRANSITION TO NORTHWEST FLOW OVER THE PLAINS LATE IN THE
WEEKEND...WHICH COULD BRING MORE PROGRESSIVE CONVECTIVE SYSTEMS. THE
MORNING RUN...AND THE ECMWF...HOWEVER...DIG ANOTHER TROUGH INTO THE
ROCKIES THE MIDDLE OF NEXT WEEK...SO THERE IS NOT YET A STRONG
CONSENSUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  92  71  92 /   0   0  10  10
HOBART OK         71  97  72  95 /   0   0  10  10
WICHITA FALLS TX  73  97  73  95 /   0   0   0  10
GAGE OK           72  95  65  88 /  20  10  20  30
PONCA CITY OK     74  92  74  89 /  10   0  20  30
DURANT OK         70  89  72  91 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM TO 11 PM CDT WEDNESDAY FOR OKZ004>006-
     009>011-014>017-021>023-034-035.

TX...NONE.
&&

BURKE/WR
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 10 2008

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
LOW-LEVEL MOISTURE IS MOVING NORTH THIS AFTERNOON THROUGH THE TEXAS
AND OKLAHOMA PANHANDLES. THIS MOISTURE WILL FURTHER DEFINE A DRYLINE
THAT IS EXPECTED LATE THIS AFTERNOON TO LIE FROM SOUTHWEST KANSAS
AND TEXAS COUNTY OKLAHOMA INTO THE NORTH CENTRAL TEXAS PANHANDLE.
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE DRYLINE. ALTHOUGH THE
DRYLINE IS NOT EXPECTED TO MOVE MORE EAST...INDIVIDUAL THUNDERSTORMS
WOULD MOVE EAST AND APPROACH NORTHWEST OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY EVENING IN
NORTHWEST OKLAHOMA. THERE IS COINCIDENCE OF A CHANCE FOR
THUNDERSTORMS AND A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY
EVENING IN NORTH CENTRAL OKLAHOMA.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL IS LIKELY THURSDAY NIGHT AND FRIDAY MORNING. THIS
WOULD OCCUR FROM A COMPLEX OF SHOWERS AND THUNDERSTORMS WHICH WOULD
LIKELY DEVELOP IN SOUTHERN KANSAS AND MOVE INTO NORTH CENTRAL
OKLAHOMA. THE GROUND WAS SATURATED FROM RAIN MONDAY...SO THE
POSSIBILITY OF FLOODING IS ENHANCED. THIS COMPLEX OF HEAVY RAIN
WOULD MOVE FURTHER SOUTH INTO CENTRAL OKLAHOMA FRIDAY MORNING AND
WOULD ALSO CAUSE FLOODING THERE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:52 PM CDTDense Fog AdvisoryOUNClay11 hr
Jun 9, 9:42 PM CDTRiver Flood WarningOUNLogan, Payne46 hr
Jun 10, 9:51 AM CDTRiver Flood WarningOUNCanadian, Cleveland, Grady, McClain18 hr

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.